Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

What causes breathing difficulty and swelling on feet after treatment for constipation? - Online Doctor Chats

Date : 26-Mar-2014
User rating for this question
Very Good Posted in: Lung and Chest disorders
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2136 Questions
User:I have been having trouble with my stomach for maybe two weeks. A lot of gas pressure and constipation which caused a lot of discomfort along with causing me to lose sleep feeling like I couldn't breathe properly. I have taken gas relief tablets, XXXXXXX seltzer, dulcolax with only temporary results. My stomach seems to be getting a little better but in the last 2-3 days I've had some swelling in my feet , ankles and lower legs. I still have the shortness of breath and I'm still not getting good rest. I am a smoker which I'm sure doesn't help but I have never felt anything like this before. I was thinking it was just a stomach virus at first but with the other symptoms I'm not sure, I also have some mucus release when I cough which was not part of the original problem but happened about 1 week later
which in turn doesn't help the breathing.
Doctor:Hi, I am Dr. XXXXXXX D
Let me read your query for few minutes to be able to have a good discussion here.
Doctor:I have gone through your query and understand your concern
Doctor:After reading through your complaints, I strongly suspect heart related issue
Doctor:Swelling in the feet and ankles, associated with shortness of breath indicates congestive cardiac failure
Doctor:Hello, are you there?
Doctor:Hello sir, are you there?
User:I had a extensive eye exam 6 months ago and they said they didn't see anything wrong
Doctor:But it is quite possible to develop some abnormality in these six months
Doctor:shortness of breath associated with swelling in the feet should not be taken lightly
User:the shortness of breath is not all the time only when I'm feeling stomach pressure
Doctor:Your abdominal symptoms such as gas pressure could also be due to the same issue
Doctor:I understand
Doctor:You have tried the medicines for stomach problems and see no great improvement
Doctor:that means the problem may not be just related to stomach issues
Doctor:so you will need further evaluation
User:sorry I type slow
User:i should get checked
Doctor:Yes, you should get checked
Doctor:Don't worry, I can wait for you to type
User:i have seen improvement with the stomach but not complete. i fell on my shoulder the day after thanksgiving and hurt myself pretty good i still have some soreness but it is getting better. i thought maybe the lack of exercise and movement might have contributed
Doctor:Yes, they do contribute
Doctor:But, honestly I would recommend you to get yourself checked properly to rule out any heart related issue
Doctor:For the stomach you can take Omeprazole 20 mg twice a day, half an hour before meals
Doctor:that would help
User:what about the swelling
Doctor:The cause for swelling needs to be found out
User:is that medicine over the counter
Doctor:The problem is, the swelling in the legs usually means some serious issue
Doctor:Yes, that medicine is over the counter, otherwise I would not advise you that
User:doc i will go and get checked and i think it will be today
Doctor:That will be great
Doctor:I would appreciate it
User:is there anyway to send you a followup
Doctor:You may note it down
Doctor:That is not a live chat like this though
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor